Alert archive / Michigan / River Flood Warnings in 2016

River Flood Warning 1, NWS Grand Rapids, MI

January 14, 2016Ottawa County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Jan 14, 2016, 5:33 AM EST for Ottawa County, Michigan. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 14, 2016, 5:33 AM EST (10:33 UTC)
Expired
Jan 18, 2016, 8:14 PM EST
In force
5 days
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 37 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Robinson Township (RBNM4).

Action stage
13 ft
Minor stage
13.3 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

453 
WGUS43 KGRR 141033
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
533 AM EST THU JAN 14 2016

...The National Weather Service in Grand Rapids has issued a flood 
warning for the following rivers in Southwest Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.A suspected ice jam has developed on the Grand River downstream of
Robinson Township. It is unknown at this time where the suspected jam
currently is...however the river continues to rise behind the
unconfirmed jam. The river has risen nearly 3 feet in the last 2 days
and is currently at flood stage. The river flow upstream of Robinson
Township is currently much higher than normal for January. Warmer
weather today and tomorrow may act to move more ice into the
possible jam. This situation will be closely monitored with
Ottawa County Emergency Management. The following forecast is based
on observed and forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Even 6 inches of fast-moving flood water can knock 
you off your feet... and a depth of 2 feet will float your car.  
Never try to walk... swim... or drive through such swift water.  If 
you come upon flood waters... stop... turn around and go another way.


This warning will be in effect until the river falls below its flood 
stage.  

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio for further information.


Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-151233-
/O.NEW.KGRR.FL.W.0001.160114T1033Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T0600Z.000000T0000Z.NO/
533 AM EST THU JAN 14 2016

The National Weather Service in Grand Rapids has issued a 

* Flood Warning for 
  the Grand River At Robinson Township.
* until further notice.
* At 5:00 AM Thursday the stage was 13.3 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and minor flooding is forecast.
* Forecast, rise to near 14.0 feet by early Saturday morning.
  Additional rises are possible thereafter.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 13.9 feet 
  on Dec 31 1996.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

Hoving/Duke
10 follow-up statements
181 
WGUS83 KGRR 141511
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EST THU JAN 14 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.A suspected ice jam likely continues on the Grand River downstream
of Robinson Township. At this time...the ice jam has not been
located. Large chunks of soft ice were moving steadily this morning
through the Robinson Township area but now the ice movement has
stopped. Fluctuations in the river level can occur during ice jams.
Rises and falls can be unpredictable. The river ice does not appear
to be thick so it is possible that warmer temperatures today and
tomorrow along with some rain may help release the jam. Continue to
closely monitor the latest forecast and be prepared for possibly
abrupt changes in river levels. The following forecast is based on
observed and forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio for further information.


Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-151711-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T0600Z.000000T0000Z.NO/
1011 AM EST THU JAN 14 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at 10:00 AM Thursday the stage was 13.6 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 14.0 feet by early
  Saturday morning. Fluctuations in the river level can occur during
  ice jam situations.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet 
  on Mar 14 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

Hoving
977 
WGUS83 KGRR 150148
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
848 PM EST THU JAN 14 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.A suspected ice jam continues on the Grand River downstream of
Robinson Township. Fluctuations in the river level can occur during
ice jams. Rises and falls can be unpredictable. The river ice does
not appear to be thick so it is possible that warmer temperatures 
Friday along with some rain may help release the jam. Continue to
closely monitor the latest forecast and be prepared for possibly
abrupt changes in river levels. The following forecast is based on
observed and forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio for further information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-160348-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160115T1800Z.000000T0000Z.NO/
848 PM EST THU JAN 14 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at 7:00 PM Thursday the stage was 13.8 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 14.0 feet by 
  tomorrow early afternoon. Fluctuations in the river level can
  occur during ice jam situations.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet 
  on Mar 14 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

CAS
697 
WGUS83 KGRR 151520
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST FRI JAN 15 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.The current weather is dominated by a low pressure system bringing
rain today changing to snow this evening. This will produce rainfall
amounts of less than half an inch. The extended outlook is for lake
effect snow showers through the week. The following forecast is based
on observed and forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio, television or NOAA Weather Radio for further information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-161720-
/O.EXT.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160118T1800Z.000000T0000Z.NO/
1020 AM EST FRI JAN 15 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at  9:45 AM Friday THE stage was 13.9 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will remain near 13.9 feet.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet 
  on Mar 14 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

63
598 
WGUS83 KGRR 151535 CCA
FLSGRR


FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST FRI JAN 15 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.Ice is moving down the Grand River and has resulted in river level
rises between Grand Rapids and Lake Michigan. The warm weather and
rain expected this afternoon could free up the river and end the
flooding. The cold weather expected Saturday into next week may then
freeze the rivers over. Rainfall amounts of less than half an inch
ar.e expected today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio, television or NOAA Weather Radio for further information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-161720-
/O.EXT.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160118T1800Z.000000T0000Z.NO/
1020 AM EST FRI JAN 15 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at  9:45 AM Friday THE stage was 13.9 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will remain near 13.9 feet.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet 
  on Mar 14 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

63
161 
WGUS83 KGRR 160225
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 PM EST FRI JAN 15 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.Despite the warmer temperatures and rain... there is no sign that
the ice jam has released. The river has risen slightly on Friday but
appears to be slowing its rise... barring any sudden fluctuations. 
The river at Robinson Township is covered in ice which is no longer
flowing. With cold temperatures and snow in the forecast for the next
several days... the restricted waterflow caused by the ice jam is
expected to continue into next week... thus the Flood Warning remains
in effect until further notice. The following forecast is based on
observed and forecast 24 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio for further information.


Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-170425-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T0600Z.000000T0000Z.NO/
925 PM EST FRI JAN 15 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at 6:00 PM Friday the stage was 14.0 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue rising to near 14.1 feet by 
  Saturday morning. Fluctuations in river levels are possible in
  ice jam situations.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet 
  on Mar 14 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

CAS
943 
WGUS83 KGRR 161454
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 AM EST SAT JAN 16 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.The warmer temperatures and rain have not resulted in any lowering
of the Grand River levels between Grand Rapids and Lake Michigan.
The river has risen slightly to 14.2 and is covered in ice which is
no longer flowing. With cold temperatures and snow in the forecast
for the next several days... the restricted waterflow due to ice is
expected to continue into next week... thus the Flood Warning remains
in effect until further notice. The following forecast is based on
observed and forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio for further information.


Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-171654-
/O.EXT.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
954 AM EST SAT JAN 16 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at  9:25 AM Saturday THE stage was 14.2 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will remain near 14.2 feet for a few days.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 14.6 feet 
  on May 2 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

63
963 
WGUS83 KGRR 171606
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EST SUN JAN 17 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.The Grand River level around Robinson Township remains at 14.2 feet.
The river is covered in ice and seems to be frozen at current levels
through the week. With cold temperatures and snow in the forecast
for the next several days... the restricted waterflow due to ice is
expected to continue into next week... thus the Flood Warning remains
in effect until further notice. The following forecast is based on
observed and forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio, television or NOAA Weather Radio for further information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-181806-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
1106 AM EST SUN JAN 17 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at 10:35 AM Sunday THE stage was 14.2 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will continue at 14.2 feet through the week.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 14.6 feet 
  on May 2 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

63
937 
WGUS83 KGRR 180430
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 PM EST SUN JAN 17 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.The Grand River level around Robinson Township has been steady
at 14.2 feet for nearly 48 hours. Visual observations show no change
to river conditions in regards to ice build up and overall flow.
Well below normal temperatures are expected to allow ice coverage to
span into next week. There will be additional chances for light snow
in the next several days. Temperatures may reach near freezing by
next weekend. The following forecast is based on observed and
forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio for further information.


Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-190630-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
1130 PM EST SUN JAN 17 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at  6:05 PM Sunday the stage was 14.2 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river remains steady around 14.2 feet.
* Impact, at 13.9 feet...Several homes in Vanlopik subdivision are 
  surrounded by water.
* Flood history, this crest compares to a previous crest of 14.6 feet 
  on May 2 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

jam
813 
WGUS83 KGRR 181536
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 AM EST MON JAN 18 2016

...The flood warning continues for the following rivers in Southwest 
Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.The Grand River level around Robinson Township has fallen to 13.8
feet. The river is covered in ice. With cold temperatures and snow in
the forecast for the next several days... the restricted waterflow
due to ice is expected to continue into next week... thus the Flood
Warning remains in effect until further notice. The following
forecast is based on observed and forecast 48 hour precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio, television or NOAA Weather Radio for further information.

Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-191736-
/O.CON.KGRR.FL.W.0001.000000T0000Z-000000T0000Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.000000T0000Z.NO/
1036 AM EST MON JAN 18 2016

The Flood Warning continues for
  the Grand River At Robinson Township.
* until further notice.
* at  9:35 AM Monday THE stage was 13.8 feet.
* Flood stage is 13.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast, the river will slowly fall to a stage of 13.6 feet by
  tomorrow morning.
* Impact, at 13.7 feet...Two houses in the Vanlopik subdivision begin
  to be surrounded by water.
* Flood history, this crest compares to a previous crest of 13.6 feet 
  on Mar 14 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

63
077 
WGUS83 KGRR 190114
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 PM EST MON JAN 18 2016

 ...The Flood Warning has been cancelled and downgraded to a Flood 
Advisory for the following river in Southwest Lower Michigan...

  Grand River At Robinson Township affecting Ottawa County

.The Grand River at Robinson Township has dropped considerably in
the last 12 hours. Visual observations continue to show the presence
of ice in and along the river banks. It is suspected that ice build
up downstream may have loosened up, relieving some of the flow
upstream. River levels continue to drop and have fallen below flood
stage. However, the presence of ice will continue the risk for rapid
fluctuations in the event that additional jamming occurs. Residents
living near and along the river should pay close attention to updates
as they come abvailable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Motorists should not attempt to drive around 
barricades or drive cars through flooded areas.

Stay tuned to further developments by listening to your local 
radio... television... or NOAA Weather Radio for further information.


Additional weather and river information can be found on our homepage
at www.weather.gov/grr.  

&&

MIC139-190144-
/O.CAN.KGRR.FL.W.0001.000000T0000Z-160119T0114Z/
/RBNM4.1.OT.160114T1010Z.160116T1425Z.160118T2331Z.NO/
814 PM EST MON JAN 18 2016

The Flood Warning is cancelled for
  the Grand River At Robinson Township.
  and has been downgraded to a Flood Advisory.
* at  8:00 PM Monday THE stage was 13.2 feet.
* Flood stage is 13.3 feet.
* Fell below flood stage at  6:31 PM Monday.
* Forecast, the river expected to fall...
* Fluctuations are possible due to the presence of ice.
* Impact, at 13.3 feet...Minor flooding begins in low areas.
* Flood history, this crest compares to a previous crest of 13.6 feet 
  on Mar 14 2009.  

&&

LAT...LON 4300 8610 4297 8595 4291 8589 4297 8583
      4304 8591 4307 8610             

$$

jam

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Jan 14, 3:28 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 14, 3:28 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 AM EST THU JAN 14 2016

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM

.SYNOPSIS...
ISSUED AT 328 AM EST THU JAN 14 2016

LOW PRESSURE IN WESTERN NORTH DAKOTA WILL MOVE TO SOUTHERN WISCONSIN
BY FRIDAY MORNING. AS THE LOW MOVES TOWARD THE GREAT LAKES MIXED
PRECIPITATION WILL DEVELOP. FREEZING RAIN AND SLEET IS POSSIBLE
TONIGHT NORTH OF I-96 AND RAIN SOUTH OF I-96. SOME FOG IS ALSO
POSSIBLE TONIGHT AND FRIDAY AS WARMER AIR MOVES OVER LOWER MICHIGAN.

AS THE LOW MOVES ACROSS NORTHERN LOWER MICHIGAN FRIDAY ANOTHER SURGE
OF ARCTIC AIR MOVE ACROSS LOWER MICHIGAN DURING THE AFTERNOON. ANY
LINGERING PRECIPITATION WILL TURN TO SNOW. LAKE EFFECT SNOW SHOWERS
ARE EXPECTED FROM LATE FRIDAY INTO NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 328 AM EST THU JAN 14 2016

FORECAST CONCERNS DEAL WITH PCPN TYPE AND FOG POTENTIAL LATER TODAY
AND TONIGHT.

LATEST RADAR IMAGERY IS PRETTY QUIET WITH THE SHSN HAVING DIMINISHED
RECENTLY. TEMPS HAVE SLOWLY INCREASED OVERNIGHT AS WARM AIR
ADVECTION UNDERWAY.. LOOKS LIKE A FAIRLY CLOUDY DAY WITH AN INVERSION
AROUND 1900 FEET TRAPPING MOISTURE BENEATH IT. SFC DEWPOINTS ARE
PROGD TO STEADILY INCREASE TODAY AND TONIGHT AND REACH THE LOWER TO
MID 30S BY FRIDAY MORNING. GIVEN THE COLD GROUND IN PLACE...THAT
SHOULD LEAD TO SOME FOG. THE INCREASING WINDS THOUGH SHOULD PRECLUDE
THE FOG FROM BECOMING DENSE. SOME FREEZING RAIN AND SLEET ARE ALSO
POSSIBLE TONIGHT NORTH OF I-96 WHERE TEMPS ALOFT MAY BE ABOVE
FREEZING BUT THE GROUND WILL REMAIN COLD.

ALL PCPN SHOULD BE RAIN FRIDAY MORNING AS THE LOW SKIRTS BY TO THE
NORTHWEST BUT THEN QUICKLY MIX WITH AND CHANGE BACK TO LIGHT SNOW.
H8 TEMPS FALL FROM -5C 00Z SATURDAY TO -14C BY 00Z SUNDAY. WE SHOULD
SEE LAKE EFFECT SNOW DEVELOP AND THERE COULD BE COME ACCUMS ACROSS
THE WESTERN CWA. FRIDAY WILL BE THE WARMEST DAY WITH HIGHS AROUND 40
BEFORE THE ARCTIC AIR MOVES BACK IN.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 328 AM EST THU JAN 14 2016

AFTER A BRIEF WARM UP IN THE SHORT TERM...THE LONG TERM WILL BE A
JUMP BACK INTO WINTER AS ARCTIC AIR POURS ACROSS THE GREAT LAKES
REGION. NORTHWEST UPPER FLOW WILL DOMINATE THROUGH THE PERIOD WITH
NO MAJOR LOW PRESSURE SYSTEM TO AFFECT THE AREA.

THERE WILL BE A SUBSTANTIAL UPPER LOW WITH EMBEDDED SHORTWAVE/S
HOWEVER THAT AFFECT THE AREA FROM SATURDAY NIGHT THROUGH SUNDAY
NIGHT. IT APPEARS WE ARE LOOKING AT THE POTENTIAL FOR HEAVY LAKE
EFFECT SNOW DURING THIS TIME FRAME...POTENTIALLY LASTING INTO MONDAY
AS WELL. THE MODULATOR WILL BE THE SNOW WILL BE LIGHT AND POWDERY
GIVEN IT IS A SURGE OF ARCTIC AIR AND THE DGZ WILL BE CLOSE TO THE
GROUND. THAT SAID PLENTY OF ITEMS GOING FOR IT WITH DEEP CYCLONIC
FLOW IN PLACE...SOLID MOISTURE AND HIGH INSTABILITY. TRAVEL IMPACTS
WILL BE FELT WITH LAKE EFFECT SNOW AND COLD TEMPERATURES (SALT WILL
NOT BE EFFECTIVE).

EVEN BEYOND MONDAY WE REMAIN COLD ENOUGH FOR CONTINUED LAKE EFFECT
SNOW RIGHT THROUGH THE REMAINDER OF THE PERIOD...MONDAY THROUGH
WEDNESDAY. THE LAKE EFFECT AT THIS POINT DOES NOT LOOK AS
POTENT...BUT THERE ARE STILL SHORTWAVE/S MOVING THROUGH WITH ENOUGH
INSTABILITY FOR SNOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1215 AM EST THU JAN 14 2016

LIGHT SNOW WAS DIMINISHING AT MIDNIGHT BUT NUMEROUS MVFR CIGS WILL
REMAIN OVERNIGHT INTO THURSDAY. IT IS QUITE POSSIBLE HOWEVER THAT
THE LOW CLOUDS WILL MIX OUT ALONG THE I-94 CORRIDOR BY THURSDAY
AFTERNOON AS THE DEVELOPING WARM FRONT WILL BE TO THE NORTH
CLOSER TO THE I-96 CORRIDOR.

WILL GO WITH VFR DEVELOPING AT AZO/BTL/JXN THURSDAY AFTERNOON BUT
KEPT MVFR CIGS AT MKG/GRR/LAN ALL DAY. SOME LIGHT FOG/HAZE IS
POSSIBLE THURSDAY AS TEMPS WARM ABOVE FREEZING... BUT THE HIGHER
RISK OF FOG AND LOWER CIGS WILL HOLD OFF UNTIL LATER THURSDAY
NIGHT WHEN SFC DEW PTS RISE ABOVE 32F. THE THREAT OF IFR/LIFR
CIGS/VSBYS SHOULD INCREASE TOWARD 06Z FRIDAY.

&&

.MARINE...
ISSUED AT 1215 AM EST THU JAN 14 2016

CANCELLED THE SMALL CRAFT ADVISORY AS WINDS HAVE DIMINISHED. WINDS
WILL INCREASE AGAIN TONIGHT AS SOUTH WINDS DEVELOP AHEAD OF THE LOW
AND A SCA MAY BE NEEDED.

&&

.HYDROLOGY...
ISSUED AT 1253 PM EST WED JAN 13 2016

RIVERS IN THE GRAND AND MUSKEGON RIVER BASIN ARE RUNNING WELL
ABOVE NORMAL FOR MID JANUARY...BUT ONLY ONE IS CURRENTLY ABOVE
BANKFULL AND THAT IS MAPLE RAPIDS. ICE DEVELOPMENT AND MOVEMENT
WILL BE THE PRIMARY CONCERN FOR THE NEXT SEVERAL DAYS. WHILE ICE
DEVELOPMENT IS POSSIBLE TODAY...SOME MOVEMENT MAY OCCUR FOR THE
NEXT FEW DAYS AS TEMPS WARM WELL INTO THE 30S AND PERHAPS 40S
ALONG WITH SOME RAIN. ICE BUILDUP WAS NOTED ON THE GRAND RIVER AT
DIMONDALE. ICE IS LIKELY NOT VERY THICK AT THIS POINT BUT STILL
COULD POSE A THREAT IF ENOUGH DEVELOPS AND BEGINS TO JAM. NO
URGENT ISSUES TO NOTE AT THIS TIME HOWEVER. ARCTIC AIR FOR LATER
IN THE WEEKEND INTO NEXT WEEK WILL BE FAVORABLE FOR ADDITIONAL ICE
DEVELOPMENT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...04
SHORT TERM...04
LONG TERM...DUKE
AVIATION...MEADE
HYDROLOGY...HOVING
MARINE...04
Hazardous weather outlook, Jan 13, 11:58 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 PM EST WED JAN 13 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1158 PM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SLICK SPOTS ON AREA ROADWAYS WILL BE POSSIBLE TONIGHT AS LIGHT SNOW
DIMINISHES TO FLURRIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM FROM THE SOUTHERN PLAINS MAY BRING FREEZING RAIN AND
SLEET TO THE AREA THURSDAY NIGHT. THAT WILL CHANGE TO ALL RAIN
FRIDAY DURING THE DAY ONLY TO TURN BACK TO SNOW FRIDAY NIGHT.

SNOW SHOWERS ARE EXPECTED OVER WESTERN SECTIONS SATURDAY THROUGH
TUESDAY. THE SNOW SHOWERS MAY BE HEAVY SATURDAY NIGHT INTO MONDAY
MORNING WEST OF US-131.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH EARLY NEXT WEEK.

LMZ844>849-141030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1158 PM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TUESDAY.
SNOW SHOWERS AND SNOW SQUALLS OVER THE WEEKEND WILL INCREASE THE
HAZARD RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH EARLY NEXT WEEK.

WDM MJS

In the hours before

Local storm report, Jan 13, 11:46 PM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1146 PM EST WED JAN 13 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             1 SW GRANDVILLE         42.89N 85.77W
01/13/2016  M3.3 INCH        KENT               MI   NWS EMPLOYEE

            10 HOUR TOTAL. CURRENT SNOW DEPTH 10 INCHES.

&&

CAS
Local storm report, Jan 14, 12:21 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1221 AM EST THU JAN 14 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             1 ENE NORTON SHORES     43.16N 86.23W
01/14/2016  M4.7 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            24 HOUR TOTAL.

1200 AM     SNOW             3 ENE KENTWOOD          42.89N 85.54W
01/14/2016  M1.9 INCH        KENT               MI   OFFICIAL NWS OBS

            24 HOUR TOTAL.

&&

CAS

Nearby

River Flood Warnings in Michigan, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.